Alert archive / Tennessee / Tornado Warnings in 2009
Tornado Warning 51, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Apr 10, 2009, 2:15 PM CDT for 6 counties in Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2009, 2:15 PM CDT (19:15 UTC)
- Expired
- Apr 10, 2009, 2:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cumberland County, TN, DeKalb County, TN, Putnam County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Northeast Alabama radar (KHTX), 118 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 8:53 AM CDT | Tornado Watch | SPC | 7 hr |
| Apr 10, 11:23 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOHX 101915
TOROHX
TNC035-041-141-175-177-185-101945-
/O.NEW.KOHX.TO.W.0051.090410T1915Z-090410T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
215 PM CDT FRI APR 10 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN DEKALB COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN PUTNAM COUNTY IN MIDDLE TENNESSEE...
VAN BUREN COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF SPENCER...
WARREN COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF MCMINNVILLE...
WHITE COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF SPARTA...
* UNTIL 245 PM CDT
* AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
MCMINNVILLE...MOVING NORTHEAST AT 35 MPH.
* THE TORNADO WILL BE...
8 MILES NORTHWEST OF SPENCER BY 240 PM CDT...
SPARTA BY 245 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3575 8499 3575 8502 3577 8504 3576 8524
3572 8526 3557 8542 3554 8562 3554 8574
3572 8596 3587 8575 3608 8555 3619 8528
3617 8524 3576 8494
TIME...MOT...LOC 1915Z 237DEG 40KT 3570 8580
$$
211 follow-up statement
000
WWUS54 KOHX 101930
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT FRI APR 10 2009
TNC035-041-141-175-177-185-101945-
/O.CON.KOHX.TO.W.0051.000000T0000Z-090410T1945Z/
WARREN TN-WHITE TN-DEKALB TN-CUMBERLAND TN-PUTNAM TN-VAN BUREN TN-
230 PM CDT FRI APR 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR VAN
BUREN...SOUTHEASTERN PUTNAM...WESTERN CUMBERLAND...SOUTHEASTERN
DEKALB...WHITE AND WARREN COUNTIES...
AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED NEAR
DOYLE...OR 8 MILES NORTHWEST OF SPENCER...MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPARTA...PLEASANT HILL AND MONTEREY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3575 8499 3575 8502 3577 8504 3576 8524
3572 8526 3557 8542 3554 8562 3554 8574
3572 8596 3587 8575 3608 8555 3619 8528
3617 8524 3576 8494
TIME...MOT...LOC 1930Z 240DEG 37KT 3581 8556
$$
LAROSAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Apr 10, 10:55 AM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Apr 10, 10:55 AM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1055 AM CDT FRI APR 10 2009 .DISCUSSION... ZONE PACKAGE LOOKS FINE. SVR STORMS HAVE CROSSED THE TENNESSEE RIVER WITH THE AREA OF STORMS MOVING EWD AT 35-40 MPH. INDIVIDUAL STORMS ARE MOVING NEWD AT ABOUT THE SAME SPEED. CURRENT MOVEMENT WOULD BRING STORMS INTO WRN DAVIDSON BY 1140AM. COLD FRONT BEHIND THE STORMS IS EXPECTED TO PUSH INTO WRN MIDDLE TENNESSEE BY 3 PM WITH FRONT OUT OF THE PLATEAU BY 8 PM. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Apr 10, 5:02 AM CDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 502 AM CDT FRI APR 10 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-111015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 502 AM CDT FRI APR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING...AS A STRONG COLD FRONT PASSES. WHILE DAMAGING WIND AND LARGE HAIL MAY OCCUR... EXPECTED SUPERCELLS MAY PRODUCE ISOLATED TORNADOES AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED TODAY. 07
In the hours before
Local storm report, Apr 10, 1:46 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
146 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM HAIL 6 W LEWISBURG 35.45N 86.89W
04/10/2009 M1.75 INCH MARSHALL TN AIRPLANE PILOT
GOLF BALL SIZE HAIL WAS REPORTED AT THE INTERSECTION OF
HIGHWAY 373 AND INTERSTATE 65.
&&
JBWLocal storm report, Apr 10, 1:49 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
149 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM TORNADO 6 S LAWRENCEBURG 35.16N 87.34W
04/10/2009 LAWRENCE TN TRAINED SPOTTER
POSSIBLE TORNADO ON GROUND WAS REPORTED NEAR LEOMA.
&&
JBWLocal storm report, Apr 10, 1:54 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
154 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TORNADO 3 N MURFREESBORO 35.90N 86.39W
04/10/2009 RUTHERFORD TN AMATEUR RADIO
12 HOMES WERE DAMAGED OR DESTROYED IN THE RIVERVIEW AND
STRATFORD AREAS.
&&
TJOHNSTOLocal storm report, Apr 10, 1:55 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
155 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM HAIL WAYNESBORO 35.32N 87.76W
04/10/2009 M1.75 INCH WAYNE TN EMERGENCY MNGR
IN CYPRESS INN ON HIGHWAY 17 GOLF BALL SIZE HAIL WAS
REPORTED.
&&
JBWLocal storm report, Apr 10, 2:07 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
207 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HAIL 10 N CENTERVILLE 35.94N 87.45W
04/10/2009 M0.88 INCH HICKMAN TN EMERGENCY MNGR
NICKEL SIZE HAIL WAS REPORTED IN PINEWOOD.
&&
JBWLocal storm report, Apr 10, 2:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
215 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL MANCHESTER 35.47N 86.08W
04/10/2009 E0.25 INCH COFFEE TN TRAINED SPOTTER
PENNY SIZE HAIL WAS REPORTED AT 1203 E CARROLL ST IN
MANCHESTER.
&&
JBWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:54 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 36 min |
| Apr 10, 4:30 AM CDT | Tornado Warning | OHX | Maury | 30 min |
| Apr 10, 4:37 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 38 min |
| Apr 10, 10:20 AM CDT | Tornado Warning | OHX | Benton, Houston, Stewart | 55 min |
| Apr 10, 10:45 AM CDT | Tornado Warning | OHX | Benton, Houston, Humphreys, Stewart | 30 min |
| Apr 10, 10:54 AM CDT | Areal Flood Advisory | OHX | Benton | 3 hr |
| Apr 10, 11:02 AM CDT | Tornado Warning | OHX | Houston, Montgomery, Stewart | 43 min |
| Apr 10, 11:06 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 24 min |
| Apr 10, 11:22 AM CDT | Tornado Warning | OHX | Perry, Wayne | 38 min |
| Apr 10, 11:27 AM CDT | Tornado Warning | OHX | Dickson, Montgomery | 33 min |
| Apr 10, 11:30 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 30 min |
| Apr 10, 11:36 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 39 min |
| Apr 10, 11:37 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 38 min |
| Apr 10, 11:44 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 46 min |
| Apr 10, 11:51 AM CDT | Tornado Warning | OHX | Lewis, Perry | 24 min |
| Apr 10, 11:57 AM CDT | Tornado Warning | OHX | Cheatham, Davidson, Montgomery, Robertson | 33 min |
| Apr 10, 12:00 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 45 min |
| Apr 10, 12:06 PM CDT | Tornado Warning | OHX | Wayne | 24 min |
| Apr 10, 12:07 PM CDT | Tornado Warning | OHX | Davidson, Rutherford, Williamson | 38 min |
| Apr 10, 12:14 PM CDT | Tornado Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 31 min |
| Apr 10, 12:18 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury, Williamson | 42 min |
| Apr 10, 12:19 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 26 min |
| Apr 10, 12:23 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 37 min |
| Apr 10, 12:23 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 52 min |
| Apr 10, 12:25 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 50 min |
| Apr 10, 12:29 PM CDT | Tornado Warning | OHX | Robertson, Sumner | 46 min |
| Apr 10, 12:31 PM CDT | Tornado Warning | OHX | Giles, Marshall, Maury | 29 min |
| Apr 10, 12:33 PM CDT | Tornado Warning | OHX | Cannon, Rutherford, Wilson | 42 min |
| Apr 10, 12:37 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 23 min |
| Apr 10, 12:43 PM CDT | Tornado Warning | OHX | Maury, Williamson | 32 min |
| Apr 10, 12:46 PM CDT | Tornado Warning | OHX | Giles, Marshall | 29 min |
| Apr 10, 12:49 PM CDT | Tornado Warning | OHX | Giles, Lawrence, Maury | 26 min |
| Apr 10, 12:50 PM CDT | Tornado Warning | OHX | Davidson, Williamson, Wilson | 25 min |
| Apr 10, 12:52 PM CDT | Tornado Warning | OHX | Macon, Sumner | 23 min |
| Apr 10, 12:56 PM CDT | Tornado Warning | OHX | Marshall, Maury | 34 min |
| Apr 10, 12:57 PM CDT | Tornado Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Trousdale, Wilson | 48 min |
| Apr 10, 12:58 PM CDT | Tornado Warning | OHX | Giles, Lawrence | 32 min |
| Apr 10, 1:00 PM CDT | Tornado Warning | OHX | Bedford, Marshall | 30 min |
| Apr 10, 1:12 PM CDT | Tornado Warning | OHX | Bedford, Giles, Marshall | 33 min |
| Apr 10, 1:22 PM CDT | Tornado Warning | OHX | Clay, Macon | 23 min |
| Apr 10, 1:22 PM CDT | Tornado Warning | OHX | Bedford, Coffee, Rutherford | 38 min |
| Apr 10, 1:24 PM CDT | Areal Flood Advisory | OHX | Giles, Marshall, Maury | 3 hr |
| Apr 10, 1:32 PM CDT | Tornado Warning | OHX | Giles | 43 min |
| Apr 10, 1:36 PM CDT | Tornado Warning | OHX | DeKalb, Putnam, Smith, White | 39 min |
| Apr 10, 1:42 PM CDT | Tornado Warning | OHX | Bedford, Cannon, Coffee, Warren | 48 min |
| Apr 10, 1:48 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 27 min |
| Apr 10, 1:51 PM CDT | Tornado Warning | OHX | DeKalb, Jackson, Overton, Putnam | 39 min |
| Apr 10, 1:57 PM CDT | Tornado Warning | OHX | Bedford, Coffee, Grundy | 48 min |
| Apr 10, 2:09 PM CDT | Tornado Warning | OHX | Fentress, Overton, Putnam, White | 51 min |
| Apr 10, 2:25 PM CDT | Tornado Warning | OHX | Coffee, Grundy | 35 min |
| Apr 10, 2:32 PM CDT | Tornado Warning | OHX | Cumberland, Fentress, Overton, Putnam | 43 min |
| Apr 10, 2:43 PM CDT | Tornado Warning | OHX | Cumberland, Van Buren, Warren, White | 47 min |
Nearby
Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.